September 22, 2014
You are Here: Message Boards > Pregnancy Chat > canesten

This post relates to: baby cramping pregnant spotting

Jammy asked on 8/29/2009 2:51:09 PM Report this post
I have been using canesten cream to treat yeast inf for the past 2 days. I checked with the doc first before using it. Anyway, this morning when I got up, I had bright red blood. I have continued to have pinky blood when I wipe throughout today.

I checked loads of websites and found one where lots of ladies complained of bleeding after using canesten but nothing about anyone being pregnant.

I am 12 weeks and I don't have any cramping. It's the weekend so if I want to see a doc, I have to go to emerg. Not sure I want to bother with the hassle.

Anyone else ever had problems with vag yeast inf during preg? Any bleeding?


xxstephh said on 8/29/2009 5:29:07 PM Report this post
Hi there Jammy,
First of all, congrats again on the pregnancy 7 I hope everything goes well, & this is just common ! , just try not too dtress too much though, & I was told any bleeding at all especially bright red blood, you should see your doctor or go to emerg asap ! .

I looked up on your question & this is what I could findd right now

Can I use Canesten® while menstruating or pregnant?
Although Canesten is safe to treat vulvovaginal yeast infections during menstruation, the treatment should ideally not be performed during a period and should be completed before the start of a period.
Hormonal changes during pregnancy increase the risk of vulvovaginal fungal infections which should be treated immediately. Although this is aclassical condition for self-medication, it is highly recommended that pregnant women consult a physician before starting treatment.
During pregnancy it is better to use vaginal tablets because they can easily be inserted without an applicator.
This removes any possibility, however small, of injury to the foetus. Canesten itself is not known to cause any damage and can be used safely during pregnancy.

Read the package insert and directions for use before using Canesten®. For further information on benefits, risks and side effects please consult your physician or pharmacist!



;;
I also found this, (not trying to scare you hun)

What side effects are possible with Canesten (vaginal)?
Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent. The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

abdominal bloating
burning
cramping
irritation
itching
rash
redness
swelling
Although most of the side effects listed below don't happen very often, they could lead to serious problems if you do not check with your doctor or seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

blistering
hives
peeling
vaginal bleeding
Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.


Good luck, & I hope everything is finee!!


Jammy said on 8/30/2009 10:51:03 PM Report this post
Thanks Steph

I looked for ages on the web to see if I could find anything other than what the info leaflet said and could find very little. I suppose I probably should have gone straight to the doc but I didn't want to bother with emerg. So anyway, I didn't go and as the day progressed, I stopped bleeding. There hasn't even been any spotting since about lunchtime on the first day. I don't think I will go in to see the doc now that everything is back to normal but if anything starts again - I will go straight away next time. IT was a realy scare to see red blood. The good thing though is that the symptoms of the infection seem to be gone. If they come back, I will definately not be repeating the same treatment!!!

Thanks


xxstephh said on 8/31/2009 10:05:58 AM Report this post
Your welcome, & I just want to add something to you not seeing your doc now, I understand why you don't want to bother with it, but I would suggest calling your doc or emerg to let them know what happend, & make sure nothing could be wrong, I just want to make sure you baby is okaay.
Good luck with whatever you do hun, Hope you are fine & your baby :)
sticky babydust


Mara04 said on 8/31/2009 12:10:10 PM Report this post
I used tons of those products while pregnant with my first son because instead of getitng morning sickness like most people, I got yeast infections and sinus infections LOL I never had a problem with bleeding though and I used them for almsot 4 months straight. One thing instead of creams I did try was having a bath with apple cider vinegar in your water. It helps the itch tremendously and doesn't harm anything. Though it doesn't smell the greatest LOL Any time you have unusal bleeding in pregnancy you should have it checked out. Just to be safe.

krock3 said on 8/31/2009 6:01:02 PM Report this post
I used canesten during my first pregnancy and same thing happened to me, i bled a bit throughout the yeast infection until it was gone, but no cramping or anything either, i asked my dr and she didnt seem to concerned, but ive also bled from having a yeast infection and using canesten while not pregnant so i think it was normal for me.

Jammy said on 9/1/2009 10:29:33 AM Report this post
Thanks Krock. Good to hear that someone else had the same problem and all was well. I read online about loads of ladies that bled while using canesten but none of them were pregnant.

rachsmommy said on 11/3/2010 9:21:11 PM Report this post
I did alot of searcing and I found a ton of women who have had the same problem, apparently vaginal bleeding is a common symptom of yeast infections. I am just over 19 weeks pregnant and just got diagnosed with my first yeast infection ever (at 34) I was told to use an over the counter medication so I chose canesten with the cream applicator, when I inserted the applicator it was uncomfortable, hurt a bit, then when I removed it after inserting the cream I noticed the applicator had blood on it, I've never had any bleeding so of course this concerned me. I have left a message with my Dr hoping to get into see her tomorrow, but again everything I read seems to indicate that this is normal.


You must register or sign in to post a reply to this discussion.




FertilityGal

Getting Pregnant

Pregnancy

Message Boards

Baby Products

About FertilityGal

Help